Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Jun 20, 2013, 8:52 PM CDT for 5 counties in Texas. It was in force for 4 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2013, 8:52 PM CDT (01:52 UTC)
- Expired
- Jun 21, 2013, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:54 PM CDT | NON-TSTM WND GST 66 | 4 Nnw Lake Tanglewood, TX | WEST TEXAS MESONET |
| Jun 20, 8:54 PM CDT | NON-TSTM WND GST 70 | 6 Sw Amarillo, TX | NUMEROUS 12 TO 18 INCH TREE LIMBS BROKEN OFF AND ALMOST LOST BACK END OF VEHICLE |
| Jun 20, 8:55 PM CDT | NON-TSTM WND GST 59 | 5 Ene Hereford, TX | TXDOT AWOS STATION |
| Jun 20, 9:00 PM CDT | NON-TSTM WND DMG | 9 Sw Amarillo, TX | POWER POLES DOWN REPORTED AT FM2186 AND HOPE ROAD. REPORTED BY AMARILLO PD |
| Jun 20, 9:15 PM CDT | NON-TSTM WND GST 69 | 5 Ene Hereford, TX | TXDOT AWOS |
| Jun 20, 9:16 PM CDT | NON-TSTM WND GST 58 | 5 Wsw Amarillo, TX | AMARILLO HIGH SCHOOL SCHOOLNET |
| Jun 20, 9:38 PM CDT | NON-TSTM WND GST 61 | 6 Ene Amarillo, TX | ASOS |
| Jun 20, 9:50 PM CDT | NON-TSTM WND GST 67 | 5 W Amarillo, TX | |
| Jun 20, 10:00 PM CDT | NON-TSTM WND DMG | 2 Wnw Amarillo, TX | TREES UPROOTED AND LAYING IN ROADWAYS IN SAN JACINTO NEIGHBORHOOD |
| Jun 20, 10:07 PM CDT | NON-TSTM WND GST 62 | 1 W Amarillo, TX | |
| Jun 20, 10:11 PM CDT | NON-TSTM WND GST 72 | 5 Ssw Amarillo, TX | |
| Jun 20, 10:13 PM CDT | NON-TSTM WND GST 62 | 6 Wnw Amarillo, TX | |
| Jun 20, 10:15 PM CDT | NON-TSTM WND DMG | 6 Ssw Amarillo, TX | SHED BLOWN INTO A DIFFERENT YARD...TIME ESTIMATED. |
| Jun 20, 10:22 PM CDT | NON-TSTM WND GST 58 | 1 W Amarillo, TX | RELAYED BY BROADCAST MEDIA |
| Jun 20, 10:22 PM CDT | NON-TSTM WND GST 63 | 6 W Amarillo, TX | |
| Jun 20, 10:22 PM CDT | NON-TSTM WND GST 65 | 3 Nw Amarillo, TX | |
| Jun 20, 10:31 PM CDT | NON-TSTM WND GST 64 | 2 Ne Lake Tanglewood, TX | |
| Jun 20, 11:05 PM CDT | NON-TSTM WND DMG | Amarillo, TX | OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED POWER OUT SOUTH OF INTERSTATE 40 FROM ROSS-OSAGE STREETS TO THE I-40 AND I-27 INTERSECTION. |
| Jun 20, 11:30 PM CDT | NON-TSTM WND DMG | S Groom, TX | CARPORT BLOWN OVER...TIME ESTIMATED. |
| Jun 20, 11:45 PM CDT | NON-TSTM WND DMG | Panhandle, TX | TRAIN DERAILED IN HIGH WINDS. TIME ESTIMATED. |
| Jun 21, 12:45 AM CDT | NON-TSTM WND DMG | Panhandle, TX | TRAIN DERAILED IN HIGH WINDS. TIME ESTIMATED. |
| Jun 21, 1:02 AM CDT | NON-TSTM WND DMG | 16 Se Panhandle, TX | *** 1 INJ *** SEMI OVERTURNED ON INTERSTATE 40 NEAR MILE MARKER 110. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2272 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699 WWUS74 KAMA 210152 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 852 PM CDT THU JUN 20 2013 TXZ012-013-016>018-210400- /O.NEW.KAMA.HW.W.0007.130621T0152Z-130621T0400Z/ POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER... HEREFORD...CANYON...CLAUDE 852 PM CDT THU JUN 20 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. * EVENT...WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE IN WAKE OF AN AREA OF SHOWERS AND THUNDERSTORMS. * TIMING...THE STRONG WINDS WILL REMAIN POSSIBLE THROUGH 11 PM CDT. * IMPACTS...BLOWING DUST RESULTING FROM THE STRONG WINDS MAY REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. OUTDOOR OBJECTS MAY ALSO BE BLOWN ABOUT. THE WINDS WILL ALSO MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KB
2 follow-up statements
970 WWUS74 KAMA 210354 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1054 PM CDT THU JUN 20 2013 TXZ016-210500- /O.CAN.KAMA.HW.W.0007.000000T0000Z-130621T0400Z/ DEAF SMITH- INCLUDING THE CITY OF...HEREFORD 1054 PM CDT THU JUN 20 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DISSIPATED BELOW WARNING CRITERIA...AND ARE EXPECTED TO FURTHER DIMINISH OVERNIGHT. $$ TXZ012-013-017-018-210600- /O.EXT.KAMA.HW.W.0007.000000T0000Z-130621T0600Z/ POTTER-CARSON-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER... CANYON...CLAUDE 1054 PM CDT THU JUN 20 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * EVENT...WINDS WILL CONTINUE TO GUST TO AROUND 60 MPH BEHIND AN AREA OF EXITING SHOWERS. * TIMING...THE STRONG WINDS ARE EXPECTED TO DISSIPATE BY 1 AM CDT. * IMPACTS...BLOWING DUST RESULTING FROM THE STRONG WINDS WILL REDUCE VISIBILITIES TO ZERO AT TIMES. DOWNED POWER LINES AND POWER POLES WILL RESULT IN SOME POWER OUTAGES. THE WINDS WILL MAKE DRIVING VERY DIFFICULT...IF NOT IMPOSSIBLE...FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KB
873 WWUS74 KAMA 210604 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 104 AM CDT FRI JUN 21 2013 TXZ012-013-017-018-210715- /O.EXP.KAMA.HW.W.0007.000000T0000Z-130621T0600Z/ POTTER-CARSON-RANDALL-ARMSTRONG- INCLUDING THE CITIES OF...AMARILLO...PANHANDLE...WHITE DEER... CANYON...CLAUDE 104 AM CDT FRI JUN 21 2013 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE SUBSIDED CONSIDERABLY ACROSS THE AREA...BUT WILL REMAIN IN THE 15 TO 25 MPH RANGE FOR THE REMAINDER OF THE EVENING. THEREFORE...THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE. $$ JJ
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jun 20, 6:14 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 20, 6:14 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 614 PM CDT THU JUN 20 2013 .AVIATION... 00Z TAF CYCLE SOUTHWESTERLY UPPER FLOW ALONG WITH SOME DISTURBANCES IN THE UPPER ATMOSPHERE MOVING ACROSS THE PANHANDLES WILL ALLOW FOR SOME ISOLATED TO SCATTERED CONVECTION THIS EVENING...MAINLY AFFECTING EITHER OR BOTH OF THE AMARILLO AND DALHART TAF SITES. CONFIDENCE TOO LOW AT THIS TIME TO FORECAST AT EITHER TAF SITE...SO WILL CONTINUE TO MONITOR CLOSELY AND UPDATE IF NECESSARY. OTHERWISE...VFR CONDITIONS EXPECTED WITH SOUTHERLY WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS DIMINISHING AFTER 02Z TO 04Z FRIDAY TO AROUND 10 TO 20 KNOTS WITH SOME GUSTS...THEN INCREASING AGAIN AFTER 14Z TO 15Z FRIDAY TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 239 PM CDT THU JUN 20 2013/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER SOUTHEAST NEW MEXICO INTO THE WESTERN SOUTH PLAINS THIS AFTERNOON. THIS AREA OF PRECIPITATION WAS IN THE CORRIDOR OF BEST INSTABILITY AND MOISTURE WHICH STRETCHES FROM SOUTHEAST NEW MEXICO INTO THE SOUTH CENTRAL TEXAS PANHANDLE...SO WOULD EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP NORTHEAST INTO OUR AREA. A SURFACE TROUGH ACROSS THE WESTERN PANHANDLES MAY ALSO SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. SPOTTY AREAS OF RAIN MAY LAST THROUGH THE NIGHT...MAINLY ACROSS THE SOUTHEAST TEXAS PANHANDLE AS THE LOW LEVEL JET DEVELOPS OVERNIGHT. THE PANHANDLES WILL BE UNDER A SOUTHWEST FLOW ALOFT THROUGH THE EARLY PART OF NEXT WEEK. A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE PACIFIC NORTHWEST OR JUST TO THE WEST AND A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL STRETCH FROM SOUTHWEST TEXAS INTO THE MID ATLANTIC. SEVERAL DISTURBANCES WILL MOVE THROUGH THIS SOUTHWEST FLOW ALOFT AND THESE WILL INTERACT WITH A SURFACE TROUGH AND LOW LEVEL MOISTURE TO HELP SPARK SHOWERS AND THUNDERSTORMS EACH DAY THROUGH SUNDAY. BY MONDAY...UPPER LEVEL HEIGHTS ARE EXPECTED TO INCREASE WHICH COULD CAP OUR ATMOSPHERE KEEPING SHOWERS AND THUNDERSTORMS AT BAY. BY TUESDAY AND WEDNESDAY THE UPPER HIGH WILL PUSH BACK TO THE WEST AND WILL BE NEARING THE ARIZONA/NEW MEXICO STATE LINE BY WEDNESDAY. TEMPERATURES WILL BE GENERALLY ABOVE NORMAL DURING THIS FORECAST WITH HIGHS IN THE LOWER 90S TO AROUND 100 AND LOWS IN THE 60S. FIRE WEATHER... ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED THROUGH THE WEEKEND. THE WINDS WILL GET OVER 20 MPH MOST DAYS...BUT THE LOWEST AFTERNOON RELATIVE HUMIDITY VALUES ARE EXPECTED TO STAY ABOVE 20 PERCENT FOR MOST OF THE AREA. EVEN WHERE THE RELATIVE HUMIDITY GETS BELOW 20 PERCENT...THE GREEN UP SHOULD KEEP ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS AT BAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jun 20, 3:06 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT THU JUN 20 2013 OKZ001>003-TXZ001>020-210815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 306 PM CDT THU JUN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES TONIGHT. SOME OF THE STORMS MAY BECOME SEVERE. THE MAIN HAZARDS WILL BE HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AROUND 60 MPH. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FRIDAY THROUGH SUNDAY NIGHT. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. GOEHRING
In the hours before
Local storm report, Jun 20, 8:08 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
808 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 6 S AMARILLO 35.12N 101.82W
06/20/2013 M0.88 INCH RANDALL TX PUBLIC
&&
EVENT NUMBER AMA1300673
JMGSpecial weather statement, Jun 20, 8:08 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 808 PM CDT THU JUN 20 2013 TXZ013-017>019-210215- ARMSTRONG TX-CARSON TX-DONLEY TX-RANDALL TX- 808 PM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG...SOUTHEASTERN CARSON...EASTERN RANDALL AND WESTERN DONLEY COUNTIES UNTIL 915 PM CDT... AT 803 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PALO DURO CANYON...OR 12 MILES SOUTHEAST OF CANYON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLAUDE... PALO DURO CANYON... GOODNIGHT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3526 10117 3501 10103 3478 10177 3495 10186 TIME...MOT...LOC 0108Z 245DEG 25KT 3490 10171 SCHNEIDER
Local storm report, Jun 20, 8:13 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
813 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 7 SW AMARILLO 35.13N 101.91W
06/20/2013 E1.50 INCH RANDALL TX BROADCAST MEDIA
PUBLIC REPORT THROUGH MEDIA
&&
EVENT NUMBER AMA1300674
JMGLocal storm report, Jun 20, 8:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 SW AMARILLO 35.15N 101.89W
06/20/2013 M1.00 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1300675
BUFFALOLocal storm report, Jun 20, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT THU JUN 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 8 ESE BUSHLAND 35.14N 101.94W
06/20/2013 M0.88 INCH RANDALL TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1300676
BUFFALOSpecial weather statement, Jun 20, 8:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 834 PM CDT THU JUN 20 2013 TXZ013-014-018-019-210230- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 834 PM CDT THU JUN 20 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARMSTRONG... SOUTHEASTERN CARSON...SOUTHWESTERN GRAY AND NORTHWESTERN DONLEY COUNTIES UNTIL 930 PM CDT... AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF CLAUDE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GROOM... GOODNIGHT... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 101 AND 127. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3539 10103 3516 10086 3495 10138 3510 10150 TIME...MOT...LOC 0134Z 238DEG 15KT 3508 10134 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 55 min |
| Jun 20, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 46 min |
| Jun 20, 7:49 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 101 min |
| Jun 20, 8:08 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| Jun 20, 8:34 PM CDT | Special Weather Statement | AMA | Armstrong | 56 min |
Nearby
High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.